Jump to content

You know you're old when you go to the doctor...


nojoy

Recommended Posts

- for eczema and only need a script for steroid cream and

1. you leave with a script for water pill because your blood pressure is 158/80 and

2. the rash on the back of your arm isn't eczema but shingles, so pill you have to take for shingles is the size of a horse pill and

3. you need an EKG, just to rule out a heart problem and

4. your cholesterol is 248 but you can't take statin meds so try taking Metamucil because other patients have lower the cholesterol using this.

I did a zoom meeting with the psych doctor yesterday & we decide to taper off the bupropion & stopped the clonidine.  In 24 hours, I went from taking 4 drugs to taking 5 drugs plus using a steroid cream every day, oh and taking metamucil too.

I'm too old to be taking this many drugs.  If I wasn't already depressed & anxious, I would be after this doctor's visit.

Link to comment
Share on other sites

Just now, nojoy said:

I'm too old to be taking this many drugs.  If I wasn't already depressed & anxious, I would be after this doctor's visit.

I can relate to the problems with multi afflictions, and trying to diagnose anything because of that.  My neck on one side had a "radical neck dissection" about a dozen years ago.  It's a laying open of the neck beneath one ear, then suspect lymph cells can be cut out or burned out.  Maybe there is a lesser neck dissection, I don't like it when they throw in adjectives like "radical"  if there's no partial.  Over the years the tissue has tightened and now that side of my neck and jaw feel like someone brushed super glue over it, and allowed it to harden. 

I also have the shifting and ongoing effects of a moribund lower jaw on both sides from the original cancer treatment radiation.  So the other day when I got a flash infection in the bad-for now-area, I just couldn't be sure of what might be interacting with what.  I have so many nerve endings running amuck in my neck and jaw it's hard to tell a doc how it "feels".

Hope you feel better, and do what you can to get the diagnosis right. 

Bulgakov

Link to comment
Share on other sites

I think there can also be a stigma to taking a lot of medications. A lot of it is also in the psych what we cannot see, like placebo effects.

I am not sure if ignorance is bliss but maybe don't think about how many you have to take because I think that would drive anyone crazy.

I am sorry I cannot really relate I never took medications and I barely use pain killers unless I feel like I am dying because I am so paranoid about pharmacueticals but modern medicine has done a lot of people good sometimes I still get paranoid and irrational

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...